MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO CLOSE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO ENDO CLOSE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 173022
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an incisional hernia procedure, while extracting the needle from the abdomen, that part that make up the device separated, one came out of the abdomen, the other needle fell inside the patient cavity, after that they also able to retrieved the second part from abdomen.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted that the extracting needle was disengaged.The green push button appeared intact.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the sheared hook at the distal end of the shaft may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO CLOSE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8780514
Report Number2647580-2019-03618
Device Sequence Number2665914
Product Code GCJ
UDI-Device Identifier10884521051492
UDI-Public10884521051492
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K954853
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number173022
Device Catalogue Number173022
Device Lot NumberP8M14524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1